Oklahoma, 2022Tornado and Damaging Wind in Oklahoma, March 30, 2022
March 30, 2022 · NWS TSA · 2 events in 2 counties and zones
Strong to severe thunderstorms developed across western Oklahoma during the evening of the 29th, along and ahead of a dry line. The storms moved east across eastern Oklahoma during the early morning hours of the 30th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed across western Oklahoma during the evening of the 29th, along and ahead of a dry line. The storms moved east across eastern Oklahoma during the early morning hours of the 30th. Weak instability combined with very strong low level wind shear to create an environment that supported intense low level circulations in the thunderstorms. One thunderstorm produced a weak tornado in Pittsburg County, and another thunderstorm produced wind damage in Pushmataha County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 30, 1:32 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 30, 1:32 AM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
232 AM CDT Wed Mar 30 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Today)
Issued at 221 AM CDT Wed Mar 30 2022
Ongoing corridor of showers and storms will continue steadily
eastward and clear western AR by mid morning. A continued risk of
severe weather is expected with any stronger line segments with
locally damaging winds and embedded quick developing tornadoes
possible. The severe risk will largely end once the leading edge
of storms moves east of a location. Additional showers and a few
storms will be possible through the day as the system cold front
pushes southeastward beneath cooling temps aloft. Post frontal
temps will steadily fall with breezy northwesterly winds making
for a notable change from recent warm days.
&&
.LONG TERM...
(Tonight through Tuesday)
Issued at 221 AM CDT Wed Mar 30 2022
Seasonably cold night ahead as sfc high settles across the region
and pockets of frost are possible across NE OK / far NW AR. A
compact wave rotates around the western side of the larger trough
axis and passes over the region Thursday. Increasing cloud cover
will aid in keeping highs well below normal with a few sprinkles
possibly spreading across NE OK. Warming trend begins Friday with
the next wave in the active flow pattern increasing shower and
isolated storm chances Friday night. The weekend continues to
appear mild and dry with the next chance of showers and storms
returning late Sunday into Monday. The pattern for early next week
is somewhat uncertain, however it does appear unsettled and
precip chances may linger into Tuesday with potential for another
cool down for mid next week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1222 AM CDT Wed Mar 30 2022
Line of thunderstorms with embedded strong/severe cells will
continue to progress east for the next several hours, most likely
timing remains 06-09z for eastern OK and 09-12z for western AR.
MVFR ceilings/vsbys likely with in line of storms with local wind
gusts in the 40-50 knot range possible along leading edge. Sfc
winds remain gusty out of the south ahead of the line, and will
decrease through the morning before a cold front bring gusty NW
winds and MVFR ceilings Wednesday morning. Improving conditions
with diminishing winds after 00z Thu.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 61 36 58 36 / 40 0 10 0
FSM 66 38 58 36 / 90 0 0 0
MLC 64 36 59 36 / 50 0 0 0
BVO 58 33 57 34 / 30 0 10 0
FYV 64 33 54 31 / 90 0 10 0
BYV 62 35 51 34 / 100 0 10 0
MKO 64 34 56 35 / 60 0 0 0
MIO 61 33 52 33 / 80 0 10 0
F10 62 36 58 35 / 40 0 0 0
HHW 67 40 62 38 / 70 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...07
LONG TERM....07
AVIATION...14
Hazardous weather outlook, Mar 29, 3:50 PM CST, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 PM CDT Tue Mar 29 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 PM CDT Tue Mar 29 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 10 PM.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 10 PM.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 10 PM.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Elevated.
AREA...Northeastern Oklahoma.
ONSET...Ongoing.
DISCUSSION...
Unseasonably warm and windy conditions will persist the remainder
of the afternoon ahead of strong upper level storm system. Southerly
winds gusting in the 35 to 45 mph will increase the risk of
aggressively spreading grassland fires.
Thunderstorm chances will increase across across portions of
northeast Oklahoma late this evening as the storm system approaches.
A line of strong storms will likely develop, spreading east across
the remainder of eastern Oklahoma and northwest Arkansas overnight
through early Wednesday morning. The line of storms will be capable
of locally damaging winds and quickly developing tornadoes through
the late night hours.
Initial storms should move into portions of northeast Oklahoma northwest
of Tulsa between 10 pm and midnight, with a line of storms eventually
spreading across the remainder of eastern Oklahoma and northwest Arkansas
after 3 to 4 am.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm Potential...High Wind Potential.
THURSDAY...High Wind Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY and MONDAY...Thunderstorm Potential...Heavy Rain Potential.
EXTENDED DISCUSSION...
Thunderstorms are likely to be ongoing Wednesday morning across
portions of western Arkansas, but will shift east of the region by
mid morning. Additional scattered storms may develop Wednesday
afternoon and may produce brief instances of small hail.
The next chance of storms arrives late Friday but severe weather
appears unlikely at this time. A stronger storm system will begin to
impact the region by Monday with another round of strong
thunderstorms, including the potential for more widespread heavy
rainfall. Severe weather chances will also begin to increase into
early next week.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 30, 1:36 AM CST, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
236 AM CDT Wed Mar 30 2022
OKZ068-069-072-300800-
Adair OK-Sequoyah OK-Cherokee OK-
236 AM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of northeastern
Sequoyah, Adair and southeastern Cherokee Counties through 300 AM
CDT...
At 235 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles southeast of Tahlequah to 2 miles east of
Cookson to 5 miles west of Marble City. Movement was northeast at 40
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tahlequah... Stilwell...
Westville... Watts...
Marble City... Eldon...
Brushy... Adair State Park...
Proctor... Christie...
Maryetta... Cookson...
Brushy Lake State Park... Cherokee Landing State Park...
Bunch... Baron...
Ballard...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM CDT for northwestern
Arkansas...and northeastern and east central Oklahoma.
&&
LAT...LON 3558 9447 3551 9497 3569 9495 3593 9497
3615 9456
TIME...MOT...LOC 0735Z 242DEG 34KT 3587 9490 3572 9488 3558 9493
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 30, 1:48 AM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Tulsa OK
248 AM CDT Wed Mar 30 2022
OKZ057-058-062-063-300830-
Craig OK-Delaware OK-Ottawa OK-Mayes OK-
248 AM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of southeastern Craig,
Delaware, southeastern Ottawa and northeastern Mayes Counties through
330 AM CDT...
At 248 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Langley to 2 miles southeast of Spavinaw to 3
miles southeast of Salina. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Jay... Grove...
Salina... Fairland...
Afton... Langley...
Bernice... Ketchum...
Spavinaw... Wyandotte...
Disney... Pensacola...
Hoot Owl... Honey Creek State Park...
Cherokee State Park... Bernice State Park...
Cleora... Chloeta...
Spavinaw State Park... Dodge...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM CDT for northeastern
Oklahoma.
&&
LAT...LON 3687 9462 3650 9462 3636 9460 3619 9514
3656 9517 3668 9499
TIME...MOT...LOC 0748Z 234DEG 43KT 3647 9506 3636 9502 3627 9510
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 30, 2:45 AM CST, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
345 AM CDT Wed Mar 30 2022
ARZ001-010-019-300915-
Benton AR-Washington AR-Crawford AR-
345 AM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of eastern Benton,
northwestern Crawford and Washington Counties through 415 AM CDT...
At 345 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles west of Farmington to near Prairie Grove
to 5 miles northwest of Lee Creek. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Lowell...
Farmington... Prairie Grove...
Elkins... Tontitown...
Bethel Heights... West Fork...
Lincoln... Greenland...
Garfield... Winslow...
Blackburn... War Eagle...
Devils Den State Park... Brentwood...
Strickler... Drake Field Airport...
This includes Interstate 49 between mile markers 41 and 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM CDT for northwestern
Arkansas.
&&
LAT...LON 3610 9394 3596 9395 3584 9399 3565 9447
3569 9448 3609 9442 3647 9398 3621 9390
TIME...MOT...LOC 0845Z 221DEG 49KT 3608 9435 3596 9433 3574 9442
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 30, 2:51 AM CST, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
351 AM CDT Wed Mar 30 2022
OKZ073-300915-
Pittsburg OK-
351 AM CDT Wed Mar 30 2022
...A strong thunderstorm will impact portions of southern Pittsburg
County through 415 AM CDT...
At 350 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Kiowa, moving northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Mcalester... Hartshorne...
Krebs... Kiowa...
Savanna... Alderson...
Ashland... Mcalester Regional Airport...
Blanco... Haileyville...
Pittsburg... Dow...
Bache...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 AM CDT for southeastern
Oklahoma.
&&
LAT...LON 3460 9588 3468 9589 3468 9601 3473 9609
3480 9609 3500 9561 3478 9551 3468 9551
3459 9563 3459 9587
TIME...MOT...LOC 0850Z 236DEG 47KT 3465 9590
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 30, 2:57 AM CST, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
357 AM CDT Wed Mar 30 2022
OKZ049-053-073-300930-
Pittsburg OK-Choctaw OK-Pushmataha OK-
357 AM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of western Pushmataha
and western Choctaw Counties through 430 AM CDT...
At 356 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles northwest of Daisy to Bennington.
Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Antlers... Boswell...
Soper... Moyers...
Kosoma... Kellond...
Dunbar... Eubanks...
Darwin... Unger...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 AM CDT for southeastern
Oklahoma.
&&
LAT...LON 3387 9584 3391 9588 3392 9591 3395 9594
3412 9594 3414 9596 3415 9598 3416 9578
3450 9578 3451 9567 3460 9568 3468 9549
3388 9571 3390 9575 3387 9577
TIME...MOT...LOC 0856Z 233DEG 49KT 3459 9585 3400 9604
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Mar 30, 3:15 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
415 AM CDT Wed Mar 30 2022
OKZ049-073>075-300945-
Haskell OK-Pittsburg OK-Latimer OK-Pushmataha OK-
415 AM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of southwestern Haskell,
western Pushmataha, western Latimer and southeastern Pittsburg
Counties through 445 AM CDT...
At 415 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles southeast of Mcalester Regional Airport
to 8 miles southwest of Kellond. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Mcalester... Antlers...
Clayton... Hartshorne...
Krebs... Quinton...
Savanna... Alderson...
Snow... Higgins...
Stanley... Kellond...
Robbers Cave State Park... Mcalester Regional Airport...
Moyers... Kosoma...
Dunbar... Blanco...
Haileyville... Pittsburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 AM CDT for southeastern
Oklahoma.
&&
LAT...LON 3450 9578 3451 9567 3459 9567 3460 9585
3484 9586 3521 9533 3433 9535 3416 9578
TIME...MOT...LOC 0915Z 228DEG 50KT 3483 9574 3420 9576
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHTornado, Pittsburg
- When
- March 30, 3:39 AM CST to 3:40 AM CST
- Where
- Pittsburg County, 1.2 mi W of Adamson to 0.8 mi WNW of Adamson
- Rating
- EF0
- Path length
- 0.6 mi
- Path width
- 100 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.922, -95.551
This tornado damaged several homes, rolled multiple trailers, damaged outbuildings, damaged a mobile home, uprooted a large hardwood tree, and snapped large tree limbs. Based on this damage, maximum estimated wind in the tornado was 80 to 85 mph.
Thunderstorm Wind, Pushmataha
- When
- March 30, 4:45 AM CST
- Where
- Pushmataha County, 2.22 mi N of Honobia
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.562, -94.943
Strong thunderstorm wind snapped large tree limbs.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Arkansas, March 30, 20227 injured · $20 million · EF3 · 1 event
- Tornadoes and Damaging Winds in Mississippi, March 30, 20225 injured · $3.5 million · EF2 · 93 events
- Damaging Winds and Strong Wind in Alabama, March 30, 20221 death · 3 injured · $7.8 million · 81 kt wind · 24 events
- Tornadoes and High Wind in Alabama, March 30, 20222 injured · EF3 · 17 events
- Tornadoes and Damaging Winds in Louisiana, March 30, 2022$438,000 · EF2 · 8 events
- Rip Current in Puerto Rico, March 30, 20221 death · 1 injured · 1 event
- Tornadoes and Damaging Winds in Mississippi, March 30, 20221 injured · $720,000 · EF1 · 31 events
- Tornadoes and Damaging Winds in Tennessee, March 30, 2022$1.3 million · EF1 · 25 events
- Tornadoes and Damaging Wind in Mississippi, March 30, 2022EF2 · 8 events
- Tornadoes and Flood in Illinois, March 30, 2022$334,000 · EF1 · 6 events
- Tornadoes and Damaging Winds in Louisiana, March 30, 2022$250,000 · EF1 · 7 events
- Tornadoes and Damaging Winds in Mississippi, March 30, 2022$250,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1011492, 1011496.